Alert archive / Massachusetts / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

June 8, 2012Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jun 8, 2012, 4:49 PM EDT for Suffolk County, Massachusetts. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2012, 4:49 PM EDT (20:49 UTC)
Expired
Jun 8, 2012, 5:15 PM EDT
In force
26 min
Issued by
NWS Boston/Norton, MA

County Suffolk County, MA

The radar

The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:23 PM EDTHAIL 0.75Dorchester, MAAMATEUR RADIO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2012-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2012-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WWUS81 KBOX 082049
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
449 PM EDT FRI JUN 8 2012

MAZ005-007-013>016-019-022-082115-
BARNSTABLE MA-CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN
NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST MIDDLESEX MA-SUFFOLK
MA-WESTERN NORFOLK MA-
449 PM EDT FRI JUN 8 2012

AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG A LINE
EXTENDING FROM WOBURN TO BELMONT TO WAYLAND...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF SOMERVILLE TO 2 MILES NORTHWEST OF
CAMBRIDGE TO 6 MILES NORTHEAST OF FRAMINGHAM...MOVING SOUTHEAST AT 20
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SOMERVILLE...WAKEFIELD...
  CAMBRIDGE...LYNNFIELD...WELLESLEY...MELROSE...CHARLESTOWN...
  MALDEN...BRIGHTON...EVERETT...NEWTON...ALLSTON...CHELSEA...
  SAUGUS...EAST BOSTON...BROOKLINE...REVERE...LYNN...SOUTH BOSTON...
  WINTHROP...BOSTON...WEST ROXBURY...FOREST HILLS...JAMAICA PLAIN...
  SWAMPSCOTT...ROSLINDALE...QUINCY...NAHANT...MILTON...MATTAPAN...
  HYDE PARK...DORCHESTER AND BRAINTREE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4248 7086 4245 7093 4241 7091 4242 7094
      4245 7095 4241 7098 4235 7094 4235 7099
      4233 7101 4233 7091 4234 7088 4228 7101
      4227 7097 4229 7098 4231 7091 4217 7102
      4237 7142 4243 7123 4257 7112

$$

SIPPRELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 4:25 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 8, 4:25 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EDT FRI JUN 8 2012

.SYNOPSIS...
UNSETTLED WEATHER WILL RETURN AGAIN LATER THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES SOUTH FROM EASTERN CANADA. THIS FRONT
IS EXPECTED TO STALL ALONG OR JUST SOUTH OF THE SOUTH COAST OF NEW
ENGLAND LATE TONIGHT INTO SATURDAY. LOW PRESSURE WILL MOVE ACROSS
WESTERN AND SOUTHERN AREAS SATURDAY AFTERNOON INTO EARLY SUNDAY.
HIGH PRESSURE WILL PUSH ACROSS NEW ENGLAND FROM EASTERN CANADA WITH
DRY AND SEASONABLE WEATHER EARLY NEXT WEEK. THE HIGH WILL ANCHOR
ACROSS THE WESTERN ATLANTIC BY THE MIDDLE OF NEXT WEEK WITH WARMER
TEMPERATURES. A COLD FRONT WILL APPROACH BY LATE WEEK WITH MILD BUT
UNSETTLED CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
2 PM UPDATE...
SCATTERED SHOWERS/TSTMS DEVELOPING. ALTHOUGH MOST INSTABILITY IS
FOCUSED IN NORTHERN NEW ENGLAND...CAPES IN SOUTHERN NEW ENGLAND
ARE FORECAST FOR 1000-1500 J/KG AND LI/S -3 TO -5. FAVORABLE JET
DYNAMICS BOTH LOW AND HIGH EVOLVE THROUGH THE AFTERNOON AND
EVENING WITH THE LEFT EXIT REGION OF THE UPPER JET ARRIVING OVER
EASTERN NY AT 18Z AND ACROSS SOUTHERN NEW ENGLAND 21Z-03Z AND
DEPARTING 03Z-06Z. PER THE ALBANY MORNING SOUNDING...AND WINDS
INCREASING TO 20-30 KNOTS AT 850 MB DURING THE AFTERNOON. WINDS
ARE GENERALLY NORTHWEST AND UNIDIRECTIONAL ABOVE 1000 FEET. WOULD
EXPECT MULTICELLS/SHORT LINES WITH POTENTIAL TO GENERATE A FEW
BOWS. AREA OF GREATEST CONCERN IS SOUTHERN NH/CENTRAL AND WESTERN
MASS AND SOMEWHAT LESSER IN NORTHERN CT. THE MAIN THREAT WOULD BE
STRONG WIND GUSTS AND HAIL.

FOG LINGERS AROUND NANTUCKET AND CHATHAM. PER SATELLITE
LOOPS...BACK EDGE REACHES NANTUCKET AROUND 5 PM.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
FAVORABLE CONDITIONS FOR THUNDERSTORMS WILL CONTINUE THIS EVENING.
SUNSET WILL MEAN THE LOSS OF HEATING AND THE UPPER JET AXIS SHIFTS
EAST OF US AROUND MIDNIGHT. THE SURFACE COLD FRONT MOVES THROUGH
DURING 00Z-06Z. SO EXPECTING A LINGERING CHANCE OF SHOWERS/TSTMS
DURING THE FIRST PART OF THE NIGHT...FOLLOWED BY CLEARING SKIES
AFTER MIDNIGHT. TEMPERATURES ARE A BLEND OF MOS.

SOME POTENTIAL FOR THUNDERSTORMS AGAIN ON SATURDAY...MAINLY ALONG
AND SOUTH OF A STALLED COLD FRONT. WE SHOULD HAVE PLENTY OF
LEFTOVER CLOUDS...SO NOT AS CONCERNED FOR STRONG THUNDERSTORMS
SATURDAY. THINKING THE GREATEST CHANCE FOR ANY THUNDERSTORMS AT
THIS TIME WILL BE ACROSS CT...BUT THIS IS NOT SET IN STONE JUST
YET. USED A BLEND OF MOS FOR TEMPERATURES ONCE AGAIN.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGHLIGHTS...

 * SCATTERED SHOWERS LINGERING ACROSS SOUTHERN AREAS SUNDAY.
 * HIGH PRESSURE WILL PREVAIL START OF NEXT WEEK.
 * COLD FRONT WILL SLOWLY MOVE ACROSS LATER NEXT WEEK.

MODEL DISCUSSION AND PREFERENCES...
NEW MODEL GUIDANCE CONTINUES TO SHOW GOOD AGREEMENT INTO EARLY NEXT
WEEK...THEN SOLUTIONS BEGIN TO SHOW WIDE TRACK AND TIMING
DIFFERENCES FOR THE MIDDLE AND LATTER PORTIONS OF THE WEEK. APPEARS
THIS IS MAINLY DUE TO THE MOVEMENT OF UPPER TROUGH IN THE NORTHERN
STREAM AND ITS INTERACTION WITH CUTOFF LOW OVER THE WEST CENTRAL
ATLC. AT THIS POINT...LEANED TOWARD A BLEND OF THE 12Z GFS AND 00Z
ECMWF THROUGH EARLY TUESDAY...THEN BLENDING THESE MODELS WITH THEIR
ENSEMBLE MEANS FOR WEDNESDAY-FRIDAY TO WORK OUT TIMING AND TRACK
DIFFERENCES.  THIS CAME IN RATHER CLOSE TO HPC GUIDANCE.

SUNDAY...
MODELS ARE TENDING TO DRY OUT CONDITIONS ACROSS THE REGION...BUT
WIDELY SCT SHOWERS MAY REDEVELOP ACROSS SW MA/N CENTRAL CT DURING
THE AFTERNOON AS WEAKNESS/LEFTOVER ENERGY FROM STALLED FRONT MAY
ALLOW JUST ENOUGH INSTABILITY TO CAUSE THESE TO FORM.
HOWEVER...QUESTION WILL BE WHETHER THERE IS ENOUGH LOW LEVEL
MOISTURE FOR THIS TO OCCUR. IN ANY EVENT...MAY NOT LAST TOO LONG AS
HIGH PRES BUILDS OUT OF EASTERN CANADA. EXPECT LIGHT WINDS AS THE
HIGH MOVES S...WITH SEA BREEZES DURING THE AFTERNOON WHERE TEMPS
WILL BE A BIT COOLER. EXPECT HIGHS IN THE LOWER-MID 70S ALONG THE
COAST TO AROUND 80 INLAND.

MONDAY-TUESDAY...
HIGH PRES WILL SETTLE ACROSS THE REGION DURING MONDAY...THEN SLIP
DOWN THE COAST ON TUESDAY. THIS WILL BRING A LOT OF SUNSHINE AND
SEASONABLE TEMPS. A CONTINUED LIGHT ONSHORE WIND WILL KEEP TEMPS A
BIT COOLER ACROSS EASTERN AREAS ON MONDAY...BUT WILL SHIFT TO S ON
TUESDAY FOR MODERATING TEMPS. CLOUDS AND A FEW WIDELY SCT SHOWERS
MAY START TO PUSH INTO CENTRAL AND WESTERN AREAS TUESDAY NIGHT WELL
AHEAD OF APPROACHING FRONT.

WEDNESDAY-THURSDAY...
APPROACHING FRONT MOVING OUT OF THE OHIO VALLEY AND APPALACHIANS
LOOKS TO SLOW DOWN WITH CUTOFF BLOCKING LOW OVER THE WEST CENTRAL
ATLANTIC. TIMING AND TRACK OF THIS FRONT IS STILL IN QUESTION...
THOUGH DOES APPEAR THAT UNSETTLED CONDITIONS WILL MOVE IN FROM W-E
DURING WEDNESDAY AND WILL LINGER THROUGH A GOOD PORTION OF THURSDAY.
INSTABILITY WILL ALSO INCREASE ESPECIALLY ON THURSDAY AS THE FRONT
SLOWLY PUSHES CLOSER TO NEW ENGLAND. HAVE MENTIONED ISOLD TSTMS LATE
WED/WED NIGHT...SCT SHOWERS/TSTMS ON THURSDAY. ALSO NOTING ONE OR
TWO WEAK LOW PRES WAVES MOVING ALONG THIS STALLED FRONT...THOUGH
MODELS HAVE DIFFICULTY WITH THE TRACK. COULD SEE SOME ENHANCED
PRECIP WITH THIS WAVES ESPECIALLY WED NIGHT INTO THU.

FRIDAY...
MODELS CONTINUE WITH WIDE SOLUTIONS DURING THIS TIMEFRAME SO LOW
CONFIDENCE ON THIS PORTION OF THE FORECAST. FOR NOW...HAVE TRENDED
FOR SLOWLY IMPROVING CONDITIONS FROM NW-SE.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

REST OF THIS AFTERNOON...MODERATE CONFIDENCE
VFR IN GENERAL. FOG COVERS THE WATERS AROUND NANTUCKET AND EXTENDS
NORTH TO CHATHAM. PER SATELLITE THE BACK EDGE OF THIS FOG SHOULD
REACH THE ISLAND AROUND 430 PM WITH CEILINGS AND VSBYS IMPROVING
TO VFR AT THAT TIME. SCATTERED SHOWERS AND TSTMS DEVELOPING OVER
THE CT VALLEY WILL SPREAD ACROSS SOUTHERN NEW ENGLAND WITH BRIEF
MVFR CIGS/VSBYS IN SHOWERS WHERE THEY PASS.

TONIGHT...MODERATE CONFIDENCE.
VFR IN GENERAL...BUT WITH AREAS OF MVFR IN LOW CLOUDS/FOG AFTER
MIDNIGHT...AND AREAS OF IFR AROUND THE ISLANDS AND SOUTHEAST
MASS AND POSSIBLY PARTS OF THE CT VALLEY.

SATURDAY...MODERATE TO HIGH CONFIDENCE.
VFR WITH PARTLY TO MOSTLY CLEAR SKIES IN SRN NH AND EASTERN MASS.
VFR WITH CLOUDS AND SCATTERED SHOWERS ESPECIALLY IN THE AFTERNOON
IN WESTERN MASS AND CT-RI.

SATURDAY NIGHT...MODERATE CONFIDENCE
VFR WITH AREAS OF IFR IN FOG AND LOW CLOUDS LATE.

KBOS TAF...MODERATE TO HIGH CONFIDENCE.
VFR. POTENTIAL FOR THUNDERSTORMS LATE AFTERNOON/EVENING...ESPECIALLY
430 TO 7 PM. LOW CONFIDENCE FOG POTENTIAL...THERE WILL BE SOME FOG
AROUND THE REGION BUT HARD TO PINPOINT IT TO BOS. ANY THAT DOES
OCCUR COULD BRING IFR VSBYS LATE TONIGHT...DISSIPATING BY 8 AM.

KBDL TAF...HIGH CONFIDENCE.
VFR. BRIEF MVFR/IFR CONDITIONS IN SCATTERED SHOWERS/TSTMS THROUGH
EVENING. TSTMS MAY CONTAIN HAIL AND WIND GUSTS TO 50 MPH. RISK
OF SHOWERS/TSTM DIMINISHES BY 02Z. ALSO A CHANCE OF IFR IN PATCHY
FOG LATE TONIGHT.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...MODERATE TO HIGH CONFIDENCE. MAY SEE LOCAL MVFR CIGS/VSBYS
AT TIMES IN WIDELY SCT SHOWERS/ISOLD TSTMS ACROSS SW MA/N CENTRAL CT
FROM LATE MORNING INTO LATE AFTERNOON.

MONDAY-TUESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR CONDITIONS.

WEDNESDAY...MODERATE CONFIDENCE. MAINLY VFR CONDITIONS TO
START...THEN MAY LOWER TO LOCAL MVFR CIGS/VSBYS IN SCT SHOWERS/ISOLD
TSTMS FROM W-E LATE WED MORNING-WED AFTERNOON AND CONTINUING WED
NIGHT.

&&

.MARINE...
HIGH CONFIDENCE WINDS REMAIN BELOW 25 KNOTS AND SEAS REMAIN BELOW
5 FEET THROUGH SATURDAY. AREAS OF FOG MAY BE LOCALLY DENSE...
ESPECIALLY THIS MORNING. ISOLATED SHOWERS AND TSTMS POSSIBLE LATE
THIS AFTERNOON/EVENING WITH POTENTIAL FOR STRONG GUSTY WINDS.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY-TUESDAY...
HIGH CONFIDENCE. SHOWERS AND THUNDERSTORMS MAY IMPACT VSBYS AND
CAUSE GUSTY WINDS SUNDAY MORNING-AFTERNOON ACROSS THE SOUTHERN
WATERS. OTHERWISE...EXPECT CONDITIONS TO REMAIN BELOW SMALL CRAFT
CRITERIA AS HIGH PRESSURE BUILDS ACROSS THE WATERS MONDAY-TUESDAY.

WEDNESDAY...
MODERATE CONFIDENCE. WINDS BECOME S-SW BUT SHOULD REMAIN BELOW SMALL
CRAFT CRITERIA. MAY SEE BRIEF INCREASE IN SEAS TO AROUND 5 FT ON THE
SOUTHERN WATERS. EXPECT LOWER VSBYS AND GUSTY WINDS WITHIN ANY
THUNDERSTORMS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB/EVT
MARINE...WTB/EVT
Hazardous weather outlook, Jun 8, 4:13 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT FRI JUN 8 2012

MAZ002>004-008>010-026-NHZ011-012-015-092015-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
413 PM EDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

SOME THUNDERSTORMS THIS EVENING MAY BE STRONG ENOUGH TO PRODUCE
HAIL AND/OR STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ005>007-011>024-RIZ001>008-092015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
413 PM EDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY A FEW THUNDERSTORMS THIS EVENING MAY
BE STRONG ENOUGH TO PRODUCE HAIL AND/OR STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-092015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
413 PM EDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY A FEW THUNDERSTORMS THIS AFTERNOON AND
EVENING MAY BE STRONG ENOUGH TO PRODUCE HAIL AND/OR STRONG GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 8, 11:30 AM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1130 AM EDT FRI JUN 8 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-081730-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1130 AM EDT FRI JUN 8 2012

...SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING...

A FEW THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS
AND LARGE HAIL LATE THIS AFTERNOON AND EVENING...MAINLY ACROSS
NORTHERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. ALTHOUGH
ISOLATED THUNDERSTORMS MAY BEGIN TO DEVELOP ANYWHERE IN SOUTHERN
NEW ENGLAND AFTER 3 OR 4 PM...THE CONCERN FOR SEVERE THUNDERSTORMS
IS GREATEST BETWEEN 5 AND 9 PM ACROSS NORTHWEST MASSACHUSETTS AND
SOUTHWEST NEW HAMPSHIRE...AND BETWEEN 7 AND 11 PM ACROSS NORTHEAST
MASSACHUSETTS. WIDELY SCATTERED THUNDERSTORMS ELSEWHERE ACROSS
SOUTHERN NEW ENGLAND LATE THIS AFTERNOON AND EARLY EVENING MAY
PRODUCE LOCAL DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING.

AFTER 3 PM...PEOPLE ENGAGED IN OUTDOOR ACTIVITIES SHOULD KEEP AN EYE
TO THE SKY AND BE READY TO QUICKLY MOVE TO SHELTER IF A SEVERE
THUNDERSTORM WARNING IS ISSUED OR THE SKY BEGINS TO LOOK
THREATENING.

THOMPSON
Special weather statement, Jun 8, 2:47 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
247 PM EDT FRI JUN 8 2012

NHZ015-081915-
WESTERN AND CENTRAL HILLSBOROUGH NH-
247 PM EDT FRI JUN 8 2012

AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL 4 MILES
NORTH OF PETERBOROUGH...OR ABOUT 9 MILES NORTHEAST OF JAFFREY...
MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BENNINGTON...SHARON...
  GREENFIELD...TEMPLE...GREENVILLE...FRANCESTOWN...MASON...
  LYNDEBOROUGH...WILTON AND NEW BOSTON.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4306 7164 4273 7171 4278 7189 4289 7199
      4300 7198

SIPPRELL
Special weather statement, Jun 8, 4:23 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT FRI JUN 8 2012

MAZ014>016-019-022-082100-
BARNSTABLE MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST
MIDDLESEX MA-SUFFOLK MA-
423 PM EDT FRI JUN 8 2012

AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 3 MILES SOUTHWEST
OF HULL...OR ABOUT 4 MILES EAST OF QUINCY...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HINGHAM...COHASSET AND SCITUATE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4227 7101 4228 7101 4227 7097 4229 7098
      4230 7095 4229 7100 4233 7100 4234 7095
      4237 7099 4237 7096 4231 7092 4232 7089
      4234 7090 4235 7087 4232 7089 4228 7085
      4224 7074 4223 7075 4221 7071 4215 7070

SIPPRELL
Special weather statement, Jun 8, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
449 PM EDT FRI JUN 8 2012

MAZ005-007-013>016-019-022-082115-
BARNSTABLE MA-CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN
NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST MIDDLESEX MA-SUFFOLK
MA-WESTERN NORFOLK MA-
449 PM EDT FRI JUN 8 2012

AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG A LINE
EXTENDING FROM WOBURN TO BELMONT TO WAYLAND...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF SOMERVILLE TO 2 MILES NORTHWEST OF
CAMBRIDGE TO 6 MILES NORTHEAST OF FRAMINGHAM...MOVING SOUTHEAST AT 20
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SOMERVILLE...WAKEFIELD...
  CAMBRIDGE...LYNNFIELD...WELLESLEY...MELROSE...CHARLESTOWN...
  MALDEN...BRIGHTON...EVERETT...NEWTON...ALLSTON...CHELSEA...
  SAUGUS...EAST BOSTON...BROOKLINE...REVERE...LYNN...SOUTH BOSTON...
  WINTHROP...BOSTON...WEST ROXBURY...FOREST HILLS...JAMAICA PLAIN...
  SWAMPSCOTT...ROSLINDALE...QUINCY...NAHANT...MILTON...MATTAPAN...
  HYDE PARK...DORCHESTER AND BRAINTREE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4248 7086 4245 7093 4241 7091 4242 7094
      4245 7095 4241 7098 4235 7094 4235 7099
      4233 7101 4233 7091 4234 7088 4228 7101
      4227 7097 4229 7098 4231 7091 4217 7102
      4237 7142 4243 7123 4257 7112

SIPPRELL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 5:00 PM EDTSpecial Marine WarningBOX30 min
Jun 8, 5:21 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Plymouth, Suffolk21 min
Jun 8, 4:55 PM EDTSpecial Weather StatementBOXProvidence35 min
Jun 8, 2:47 PM EDTSpecial Weather StatementBOXHillsborough28 min

Nearby

Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.